Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2004, 5:34 PM EDT for Orange County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 10, 2004, 6:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WUUS52 KMLB 102134 SVRMLB FLC095-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAGIC KINGDOM...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ANIMAL KINGDOM AT 605 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. THIS STORM HAS THE POTENTIAL TO PRODUCE EXCESSIVE LIGHTNING CONTAINING 12 OR MORE STRIKES PER MINUTE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 2844 8147 2856 8162 2834 8180 2823 8154 $$ SK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:58 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 10, 2:58 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT THU JUN 10 2004 ...WET PATTERN CONTINUES INTO EARLY NEXT WEEK... .DISCUSSION... CURRENTLY...SFC DEWPOINTS IN THE L/M70S AREAWIDE WITH PW VALUES 2.0. THE DLM ATLC RIDGE HAS DROPPED DOWN TO THE NRN BAHAMAS/SRN FL PENINSULA AND IS COMBINING WITH AN H85-H30 SHORT WAVE TROF OVER FL TO GENERATE A S/SWRLY STEERING FLOW. AN H25 TUTT EXTENDING FROM THE YUCATAN PENINSULA TO THE SAVANNAH RIVER HAS BEEN DRIFTING SLOWLY TO THE W...PLACING THE SE PENINSULA UNDER INCREASING UPR LVL DIVERGENCE. SCT/NMRS SHRAS/TSTMS FORMING ACROSS THE CWA...STRONGEST ALONG THE COAST NEAR THE SEA BREEZE BOUNDRAY...STORM BETWEEN KTIX AND KTTS MANAGED TO GENERATE A 45KT GUST 230 PM. TONIGHT...PRECIP WILL LINGER PAST SUNSET AS THE SWRLY FLOW ALOFT PUSHES THE STORMS BACK TO THE E. ACTIVITY HAD A GOOD START AROUND MIDDAY AND A GOOD BIT OF THE AVAILABLE ENERGY MAY BE USED UP BEFORE SUNSET. NEVERTHELESS...THIS PARTICULAR STORM REGIME HAS THE SUPPORT OF THE AFOREMENTIONED H85-H30 SHORT WAVE TROF...ITS ASSOCIATED H50 VORT MAX...AND THE H25 TUTT. LIMITED SVR WX POTENTIAL AS WEAK WAA IS OCCURRING AT H50...BUT MESOSCALE BOUNDARY COLLISIONS MAY YET SQUEEZE AN ISOLD PULSE SVR STORM OUT OF THE SOUPY MIX BEFORE NOCTURNAL SUPRESSION SHUTS THE CONVECTION DOWN. WILL KEEP THE 60/40 COASTAL/INTERIOR SPLIT...WITH PRECIP ENDING BY MIDNIGHT. FRIDAY THROUGH SUNDAY...LOW LEVEL RIDGE AXIS WILL SINK SOUTH FROM CENTRAL FLORIDA FRIDAY TO THE SOUTHERN PENINSULA SAT AND REMAIN SUPPRESSED SOUTH SUNDAY AS FRONTAL BOUNDARY PUSHES INTO SE AND STALLS ACROSS GA. PWATS WILL REMAIN IN THE 1.8-2.0 INCH RANGE. DECENT MOISTURE AND THE SOUTHWARD DRIFT OF THE RIDGE AXIS WILL RESULT IN A SW-W COMPONENT LOW/MID LEVELS AND MOVE STORMS TOWARD THE EAST COAST. POPS WILL BE IN THE LIKELY/HIGH END SCT CAT THROUGH THE WEEKEND...WITH HIGHER COVERAGE NEAR THE EAST COAST IN THE EVENINGS. HIGH TEMPS A DEGREE OR TWO EITHER SIDE OF 90 EACH AFTERNOON AND OVERNIGHT LOWS IN LOW/MID 70S. MON THROUGH THURS...DEEP MOISTURE LINGERS OVER THE REGION AND SURFACE WIND FLOW WILL REMAIN LIGHT...GENERALLY 5-10KT. THIS SHOULD YIELD HIGH END SCATTERED POPS AT THE LEAST WITH STORMS ABLE TO FORM ALONG NUMEROUS MESOSCALE BOUNDARIES DEVELOPING IN THE LIGHT LOW LEVEL FLOW. WILL INDICATE 50 POPS DAYTIME AND 30 INLAND/40 COASTAL COUNTIES EVENINGS WITH WEAK STEERING BACK TOWARD THE EAST COAST. && .MARINE...WINDS WILL VEER TO SWLY COMPONENT AS RIDGE AXIS SINKS SOUTH INTO THE WEEKEND EXCEPT FOR ONSHORE AFTERNOON SEA BREEZE CIRCULATION NEAR THE COAST. WINDS AND SEAS WILL GENERALLY REMAIN AROUND 10KT/2-3 FT RESPECTIVELY SO MAIN CONCERN FOR BOATERS WILL CONTINUE TO BE STORMS MOVING OVER THE INTRACOASTAL AND COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 73 88 / 50 60 40 50 MCO 73 90 73 92 / 30 60 30 50 MLB 73 88 72 89 / 50 60 40 50 VRB 72 88 73 88 / 50 60 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM...GLITTO
Hazardous weather outlook, Jun 10, 5:30 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT THU JUN 10 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 102000- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 530 AM EDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH ABUNDANT MOISTURE...THE AFTERNOON SEA BREEZES...AND LIGHT WESTERLY STEERING WINDS WILL LEAD TO WIDESPREAD COVERAGE OF SHOWERS AND LIGHTNING STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. FREQUENT TO EXCESSIVE LIGHTNING WILL BE POSSIBLE...WITH STRONG TO MARGINALLY SEVERE WIND GUSTS OF 40 TO 60 MPH AND HAIL ONE HALF TO ONE INCH IN DIAMETER ALSO ACCOMPANYING THE MOST INTENSE STORMS. ...FLOOD IMPACT... STORMS THAT FORM TODAY WILL MOVE TOWARD THE EAST AT 5 MPH. BECAUSE OF THE SLOW STORM MOVEMENT...THE RISK OF LOCALIZED URBAN FLOODING CONTINUES...WITH SOME LOCATIONS POTENTIALLY RECEIVING TWO TO THREE INCHES OF RAINFALL IN A HOUR OR TWO. ...MARINE THUNDERSTORM GUST IMPACT... STORMS ARE EXPECTED TO START PUSHING OFFSHORE FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. WIND GUSTS OF 35 KNOTS OR HIGHER MAY OCCUR IN THE STRONGEST STORMS TO AFFECT THE NEAR SHORE ATLANTIC. ...WATERSPOUT IMPACT... LIGHT WINDS THROUGH A DEEP LAYER OF THE ATMOSPHERE COUPLED WITH ABUNDANT MOISTURE PREEXISTING SHOWERS AND STORMS...AND LOW LEVEL BOUNDARIES OVER THE ATLANTIC WILL LEAD TO A VERY LOW THREAT FOR A FEW WATERSPOUTS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY DURING THE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR AFTERNOON STORMS WILL CONTINUE EARLY NEXT WEEK... WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG TO SEVERE STORMS ALL POTENTIAL HAZARDS. RAIN CHANCES ARE EXPECTED TO REMAIN ABOVE NORMAL...WITH THE EAST COAST RECEIVING THE HIGHEST COVERAGE OF STORMS. SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jun 10, 3:51 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EDT THU JUN 10 2004 FLZ053-102030- OSCEOLA- 351 PM EDT THU JUN 10 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER EASTERN OSCEOLA COUNTY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR HOLOPAW AND POINTS SOUTHWARD...MOVING NORTHEAST AT 5 MPH. IN ADDITION TO LOCALIZED STRONG WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN CAN BE EXPECTED WITH THESE STORMS. TO REDUCE THE RISK OF HYDROPLANING...MOTORISTS SHOULD SLOW DOWN IN HEAVY RAIN AND NOT USE CRUISE CONTROL. IF YOU ARE OUTSIDE AND THREATENING WEATHER APPROACHES OR YOU HEAR THUNDER...SEEK SHELTER IN AN ENCLOSED STURDY BUILDING. PICNIC SHELTERS AND DUGOUTS MAY KEEP YOU DRY BUT THEY OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP FURTHER WEST IN OCEOLA COUNTY...INCLUDING HARMONY...ST CLOUD AND KISSIMMEE. SK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 10, 2:30 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.